Alert archive / Ohio / Small Craft Advisories in 2016

Small Craft Advisory 34, NWS Cleveland, OH

July 22, 2016

NWS Cleveland, OH issued this small craft advisory at Jul 22, 2016, 3:44 AM EDT. It took effect at Jul 22, 2016, 8:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 22, 2016, 3:44 AM EDT (07:44 UTC)
In effect from
Jul 22, 2016, 8:00 AM EDT
Expired
Jul 22, 2016, 3:10 PM EDT
In force
7 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

317 
WHUS71 KCLE 220744
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
344 AM EDT FRI JUL 22 2016


LEZ148-149-221545-
/O.NEW.KCLE.SC.Y.0034.160722T1200Z-160723T0200Z/
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
344 AM EDT FRI JUL 22 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 10 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO
10 PM EDT THIS EVENING. 

* WINDS...SOUTHWEST 10 TO 20 KNOTS BECOMING WEST BY TONIGHT THEN
  NORTHWEST WHILE DIMINISHING TO 10 KNOTS OR LESS BY LATE TONIGHT.

* WAVES/SEAS...1 TO 3 FEET BUILDING TO 3 TO 5 FEET TODAY THEN
  SUBSIDING TO 1 TO 3 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
2 follow-up statements
878 
WHUS71 KCLE 221400
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1000 AM EDT FRI JUL 22 2016


LEZ148-149-222200-
/O.CON.KCLE.SC.Y.0034.000000T0000Z-160723T0200Z/
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
1000 AM EDT FRI JUL 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 10 TO 20 KT.

* WAVES/SEAS...2 TO 4 FEET BUILDING TO 3 TO 5 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

&&

$$
951 
WHUS71 KCLE 221910
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
310 PM EDT FRI JUL 22 2016


LEZ148-149-222015-
/O.CAN.KCLE.SC.Y.0034.000000T0000Z-160723T0200Z/
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
310 PM EDT FRI JUL 22 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY.

THE WINDS HAVE DIMINISHED TO 10 TO 15 KNOTS ALLOWING WAVES TO
SUBSIDE TO 2 TO 4 FEET. WINDS WILL DIMINISH TO 10 KNOTS OR LESS
OVERNIGHT AND WAVES WILL SUBSIDE TO 1 TO 3 FEET.

$$

DJB

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 22, 3:23 AM EDT, 21 minutes earlier.

Area forecast discussion, Jul 22, 3:23 AM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
323 AM EDT FRI JUL 22 2016

.SYNOPSIS...
High pressure along the east coast will drift south today and
allow a weak cold front to sag south across the central Great
Lakes tonight. Another cold front will arrive late Sunday night
into Monday.

&&

.NEAR TERM /UNTIL NOON TODAY/...
An upper shortwave will move across the region early this morning
and as it is approaching is beginning to fire up some convections
across southern Michigan and southern Ontario. This activity is
expected to drift south across the northern counties through the
morning.
Warm and muggy conditions will prevail with temperatures warming
into the mid 80s by morning with dewpoints rising into the low
70s.

&&

.SHORT TERM /NOON TODAY THROUGH SUNDAY NIGHT/...
Heat Advisory continues for Today and Saturday for the western
half of the CWA. While convective debris may limit sunshine this
morning a fair amount of sun this afternoon should allow for
these areas to see heat indices topping 100 degrees.

Will continue chance pops for today. While the most unstable air
continues to remain to the west some afternoon and evening storms
could develop. The weak cold front drops south across the area
overnight and early Saturday. Will continue the chance pops across
the south on Saturday. Forecast is dry for Saturday night/early
Sunday. Convention out ahead of the approching cold front on
Sunday results in chance pops across the western sections during
the afternoon.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Morning timing of passage of weak cold front mon morning for much of
the cwa may mean a dry frontal passage so will keep best pops in the
se. Pocket of drier air with high pressure looks to stay over the
area thru wed then some moisture starts to return for thu to allow
for small chc pops by then.

Temps should run above normal mon, moderating back to around to
slightly above normal for tue thru thu.

&&

.AVIATION /06Z Friday THROUGH Tuesday/...
A weak cold front will drift sse into the area by tonight triggering
sct shra/tsra. Will hold tafs to just vcsh/vcts due to a less than
50% chc pop. Any patchy fog this morning will dissipate by 14z with
a sct to bkn field of cu developing with additional high clouds
above. Fog will develop tonight for most of the area with some spots
possibly seeing some ifr.

OUTLOOK...Areas of non vfr from shra/tsra possible Sat into Mon.

&&

.MARINE...
SWSW winds running 15 to 20 knots for a good part of the day will
probably produce 3 to 5 foot waves from ashtabula east today so will
run a small craft advisory with the associated beach hazard into
early tonight. A weak cold front crosses the lake early tonight and
winds start to veer to the nw while diminishing west to east.

Light and changeable winds set up out of the sw by sun night and
increase to 10 to 20 knots ahead of the next weak cold front due to
cross the lake on mon that veers winds to the west then nw late mon
and mon night. Winds diminish on tue as highs pressure spreads into
the lake.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory from 11 AM this morning to 9 PM EDT Saturday for
     OHZ003-006>011-017>021-027>031-036>038-047.
     Beach Hazards Statement from 8 AM EDT this morning through
     this evening for OHZ089.
PA...Beach Hazards Statement from 8 AM EDT this morning through
     this evening for PAZ001.
MARINE...Small Craft Advisory from 8 AM this morning to 10 PM EDT this
     evening for LEZ148-149.

&&

SYNOPSIS...99
NEAR TERM...99
SHORT TERM...99
LONG TERM...Adams
AVIATION...Adams
MARINE...Adams
Hazardous weather outlook, Jul 22, 3:39 AM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
339 AM EDT FRI JUL 22 2016

OHZ003-006>011-017>021-027>031-036>038-047-230745-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-MORROW-
HOLMES-KNOX-
339 AM EDT FRI JUL 22 2016

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
THISMORNING AND AGAIN THIS AFTERNOON. THERE IS A MARGINAL RISK
THAT SOMEOF THESE THUNDERSTORMS COULD BECOME SEVERE...MAINLY
CAPABLE OFPRODUCING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HOT HUMID CONDITIONS WILL CONTINUE INTO THE WEEKEND. AFTERNOON
HIGHSSATURDAY WILL REACH THE LOW TO MID 90S PUSHING HEAT INDEX
VALUES TOBETWEEN 100 AND 104 DEGREES. SUNDAY, HEAT INDEX VALUES
ARE EXPECTED TO TOP OUT BETWEEN 95 AND 100. THIS WILL MAKE IT
FEEL VERYUNCOMFORTABLE AND INCREASE RISK FOR HEAT STROKE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-OHZ012>014-022-023-032-033-PAZ002-003-230745-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LAKE-GEAUGA-
ASHTABULA INLAND-PORTAGE-TRUMBULL-STARK-MAHONING-SOUTHERN ERIE-
CRAWFORD-
339 AM EDT FRI JUL 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO
AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
THISMORNING AND AGAIN THIS AFTERNOON. THERE IS A MARGINAL RISK
THAT SOMEOF THESE THUNDERSTORMS COULD BECOME SEVERE...MAINLY
CAPABLE OFPRODUCING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HOT HUMID CONDITIONS WILL CONTINUE INTO THE WEEKEND. SATURDAY AND
SUNDAY, HEAT INDEX VALUES ARE EXPECTED TO TOP OUT BETWEEN 95 AND
100. THIS WILL MAKE IT FEEL VERY UNCOMFORTABLE AND INCREASE RISK
FOR HEAT STROKE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ089-PAZ001-230745-
ASHTABULA LAKESHORE-NORTHERN ERIE-
339 AM EDT FRI JUL 22 2016

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
THISMORNING AND AGAIN THIS AFTERNOON. THERE IS A MARGINAL RISK
THAT SOMEOF THESE THUNDERSTORMS COULD BECOME SEVERE...MAINLY
CAPABLE OFPRODUCING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HOT HUMID CONDITIONS WILL CONTINUE INTO THE WEEKEND. SATURDAY AND
SUNDAY, HEAT INDEX VALUES ARE EXPECTED TO TOP OUT BETWEEN 95 AND
100. THIS WILL MAKE IT FEEL VERY UNCOMFORTABLE AND INCREASE RISK
FOR HEAT STROKE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 3:44 AM EDTBeach Hazards StatementCLEAshtabula11 hr
Jul 22, 8:10 AM EDTAreal Flood AdvisoryCLEAshtabula2 hr
Jul 22, 9:23 AM EDTSevere Thunderstorm WarningCLETrumbull51 min
Jul 22, 4:39 PM EDTSpecial Weather StatementCLEPortage, Trumbull36 min
Jul 22, 4:55 PM EDTSevere Thunderstorm WarningCLEPortage, Summit50 min

Nearby

Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.